Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 1, 2020, 3:43 AM CST for 7 counties in Oklahoma. It took effect at Jan 1, 2020, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 3:43 AM CST (09:43 UTC)
- In effect from
- Jan 1, 2020, 11:00 AM CST
- Expired
- Jan 1, 2020, 3:35 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Garfield County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
001 WWUS74 KOUN 010943 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 343 AM CST Wed Jan 1 2020 OKZ008-012-013-018>020-026-020000- /O.NEW.KOUN.WI.Y.0001.200101T1700Z-200102T0000Z/ Kay-Garfield-Noble-Kingfisher-Logan-Payne-Lincoln- Including the cities of Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 343 AM CST Wed Jan 1 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Kay, Garfield, Noble, Kingfisher, Logan, Payne and Lincoln Counties. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
685 WWUS74 KOUN 012135 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 335 PM CST Wed Jan 1 2020 OKZ008-012-013-018>020-026-012245- /O.CAN.KOUN.WI.Y.0001.000000T0000Z-200102T0000Z/ Kay-Garfield-Noble-Kingfisher-Logan-Payne-Lincoln- Including the cities of Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 335 PM CST Wed Jan 1 2020 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:40 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 1, 3:40 AM CST, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Norman OK 340 AM CST Wed Jan 1 2020 .SHORT TERM...(Through Tonight) Issued at 340 AM CST Wed Jan 1 2020 The short term is expected to be quiet albeit increasingly breezy. Noteworthy features on water vapor channel imagery now include dry/subsident signature along the Kansas border associated with positively tilted trough, and closed midlevel low centered over Baja California. Downstream of the Baja low is a broad/fast southern stream and associated high level moisture plume bringing cirrus to our southernmost counties early this morning. Falling midlevel heights and strengthening cross barrier flow across the Rockies will force lee cyclogenesis today and tighten our MSLP gradient. As mixing commences, wind gusts will too. Gusts up to 40-45 mph are possible, especially in north-central Oklahoma where we will issue a Wind Advisory. If confidence increases, a slightly southwestward expansion of the advisory into the OKC area may be needed later today. Wind gusts will diminish as mixing subsides late in the day although sustained speeds may still stay a little elevated overnight given the gradient. The strengthening southwesterly low-level flow and advection of plume of downsloped/warmed air, along with clear skies should push us to around 10 degrees above normal today. Given the wind and low RH, elevated fire weather thresholds could be briefly reached across portions of the area, mainly west- central and southwest Oklahoma. Despite dormant fuels, recent rains have ERC values in the 25-50th percentile, and this should temper significant spread potential. Nevertheless, an increase in initial attack fire activity is possible this afternoon. Increasing ascent from approaching trough will cause clouds to increase across the entire area, but deep moisture will remain east of us, and so should the rain showers. Showers could come close to our far southeastern counties though. .LONG TERM...(Thursday through Tuesday) Issued at 340 AM CST Wed Jan 1 2020 As the main upper trough amplifies and starts moving across the area late Thursday, meager moisture might be enough for some sprinkles with non-measurable amounts or light rain with up to a few hundredths. This would be most likely across roughly the northeast half of the forecast area Thursday night into early Friday morning. There is a decent spread in temperatures among guidance, but this doesn't appear to be character of post-frontal air mass. Rather, it seems to be that the colder guidance is showing thicker low- level stratus and some drizzle/wet bulb cooling, which we're not convinced of. This can be a bias of NAM and NAM-related guidance. Therefore, we accepted a model blend for temperatures Thursday into Friday. We then tightened the southwest-northeast temperature gradient on Saturday, as residual chilly air may linger in eastern Oklahoma while simultaneously downsloping/warming occurs across western north Texas and southwest Oklahoma. There could be a ~20F gradient in high temperatures. Above normal temperatures will continue into Sunday. Next week, the progressive upper flow pattern continues and medium range guidance shows a trough of some character moving through, but there are run-to-run inconsistencies with timing/amplitude. Either way, the opportunity for substantial moisture return seems limited so significant precipitation is unlikely. && .AVIATION... Southerly winds will increase quickly after 12Z Wednesday morning. Wind shear of 30 kts is anticipated at PNC from about 12z through 21z. Wind shear for OKC/OUN may be possible briefly after 12Z, but is just at/under the threshold for now. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 58 41 55 36 / 0 0 10 20 Hobart OK 61 36 56 33 / 0 0 10 10 Wichita Falls TX 61 44 61 38 / 0 0 10 10 Gage OK 60 26 51 27 / 0 0 10 20 Ponca City OK 59 36 54 32 / 0 0 20 20 Durant OK 57 44 63 38 / 0 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SHORT TERM...BRB LONG TERM...BRB
Hazardous weather outlook, Dec 31, 11:49 AM CST, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CST Tue Dec 31 2019 OKZ004>048-050>052-TXZ083>090-011800- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CST Tue Dec 31 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.